Alert archive / Indiana / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 4, 2014, 6:26 PM EST. It took effect at Jan 5, 2014, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 6:26 PM EST (23:26 UTC)
- In effect from
- Jan 5, 2014, 9:00 AM EST
- Expired
- Jan 5, 2014, 3:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
418 WHUS73 KIWX 042326 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 PM EST SAT JAN 4 2014 LMZ043-046-050900- /O.NEW.KIWX.SC.Y.0003.140105T1400Z-140105T2000Z/ /O.NEW.KIWX.GL.A.0001.140105T2000Z-140107T0900Z/ /O.NEW.KIWX.UP.A.0001.140105T2000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 626 PM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 3 PM EST SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. IN ADDITION...A HEAVY FREEZING SPRAY WATCH HAS BEEN ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS: TO 40 KNOTS * WAVES: 8 TO 12 FEET BUILDING TO 14 TO 18 FEET. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
498 WHUS73 KIWX 051026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 526 AM EST SUN JAN 5 2014 LMZ043-046-051830- /O.CON.KIWX.SC.Y.0003.140105T1400Z-140105T2000Z/ /O.UPG.KIWX.GL.A.0001.140105T2000Z-140107T0900Z/ /O.NEW.KIWX.GL.W.0002.140105T2000Z-140107T0900Z/ /O.UPG.KIWX.UP.A.0001.140105T2000Z-140107T0900Z/ /O.NEW.KIWX.UP.W.0001.140105T2000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 526 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON. * WINDS: TO 40 KNOTS * WAVES: 8 TO 12 FEET BUILDING TO 14 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
087 WHUS73 KIWX 051524 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EST SUN JAN 5 2014 LMZ043-046-052330- /O.CON.KIWX.SC.Y.0003.000000T0000Z-140105T2000Z/ /O.CON.KIWX.GL.W.0002.140105T2000Z-140107T0900Z/ /O.CON.KIWX.UP.W.0001.140105T2000Z-140107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS: TO 40 KNOTS GALES BY EARLY EVENING. * WAVES: 8 TO 12 FEET BUILDING TO 14 TO 18 FEET IN ICE FREE AREAS. * FREEZING SPRAY: UP TO 2 INCHES ICE ACCUMULATION PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 4:13 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 4, 4:13 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EST SAT JAN 4 2014
.SYNOPSIS...
ISSUED AT 414 PM EST SAT JAN 4 2014
A STRONG SYSTEM WILL BRING HEAVY SNOW TO THE AREA LATER TONIGHT
THROUGH SUNDAY WITH AMOUNTS OF 10 TO 14 INCHES POSSIBLE. A WINTER
STORM WARNING IS IN EFFECT LATER THIS EVENING AND CONTINUING
THROUGH SUNDAY EVENING. EXTREMELY COLD ARCTIC AIR WILL MOVE IN
BEHIND THE SYSTEM THROUGH EARLY NEXT WEEK WITH WIND CHILLS OF
AROUND 40 BELOW ZERO SUNDAY NIGHT INTO TUESDAY. A WIND CHILL
WARNING IS IN EFFECT FOR THIS PERIOD.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 354 PM EST SAT JAN 4 2014
INITIAL FOCUS OF FORECAST ON HANDLING OF PRECIP WITH COLD FRONT
ENTERING THE AREA TONIGHT. FRONT HAS BEEN A BIT SLOW TO DROP SE BUT
WIDESPREAD LIGHT SNOW HAS BROKE OUT ACROSS EASTERN IOWA INTO NW
ILLINOIS INTO SW MI (BENTON HARBOR NOW REPORTING LIGHT SNOW). VSBYS
AT TIMES HAVE DROPPED TO AROUND A HALF MILE UPSTREAM. HI RES MODELS
NAILED THIS AND SHOW A CONTINUED SLOW SE TREND INTO THIS EVENING. AS
THE COLD FRONT FINALLY PUSHES THROUGH...INCREASED FORCING ACROSS THE
REMINDER OF THE AREA WILL ALLOW LIGHT SNOW TO RAPIDLY DEVELOP
OVERNIGHT. HAVE ADJUSTED POP TRENDS THIS EVENING TO CUT BACK ON SE
EXTENT OF POPS AND DRAMATIC INCREASE IN NW QUARTER OR SO. SEVERAL
HIGH RES MODELS PRINT OUT NEARLY A HALF INCH OF QPF MAINLY ACROSS
BERRIEN COUNTY WITH LESSER AMOUNTS SE. HAVE TRENDED UPWARD BUT
REMAINED SOMEWHAT CONSERVATIVE FOR NOW AND LET EVE SHIFT MONITOR
TRENDS. FAR NW PARTS OF THE AREA WILL LIKELY SEE AT LEAST 2 TO 4
INCHES OF SNOW THROUGH 12Z SUNDAY WITH LOCALLY HIGHER AMOUNTS ACROSS
BERRIEN COUNTY POSSIBLE.
FOCUS THEN SHIFTS TO ACTUAL SFC LOW AND IT CONTINUED DEEPENING AND
NW SHIFT IN TRACK TRENDS. AT PRESENT THE LOW APPEARS TO BE SET TO
TRACK SOMEWHERE BETWEEN LIMA AND COLUMBUS OHIO SUNDAY EVENING. THIS
TRACK FORCES A NEED TO EXPAND HIGHER ACCUMULATIONS NW WITH
MODELS/HPC GUIDANCE ALL LEANING TOWARDS UPWARD OF A HALF INCH OF QPF
FOR A GOOD PART OF THE CWA BETWEEN 18Z SUN AND 00Z MON. LOCATIONS IN
THE FAR NW REMAIN DIFFICULT TO PIN DOWN EXACT AMOUNTS AS ANY FURTHER
TRANSITION NW IN TRACK WILL INCREASE TOTALS FURTHER. 4 TO 8 INCHES
OF SNOW WILL LIKELY FALL JUST IN THE ABOVE NOTED 6 HOUR WINDOW AS
INSANE FORCING AND ABUNDANT MSTR ALL COMBINE TO GIVE WHAT MAY END UP
AS 1 TO 2 INCH PER HOUR RATES AT TIMES. THE MORE NW TRACK ALSO HAS
IMPLICATIONS ON ARRIVAL OF GUSTY WINDS...CAUSING A DELAY IN THE
STRONGER WINDS ACROSS THE AREA. HAVE SLOWED ONSET OF BLOWING SNOW IN
NW AREAS TILL AFTER 18Z AND ALL AREAS BY LATE AFTERNOON. ALL
HEADLINES WILL CONTINUE AS IS FOR NOW BUT EXTENSION IN TIME WILL
LIKELY BE NEEDED WELL INTO THE LONG TERM WITH THREAT FOR BLOWING
SNOW CONTINUING. TRAVEL SUNDAY...ESPECIALLY STARTING DURING THE
AFTERNOON...IS STRONGLY DISCOURAGED.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 354 PM EST SAT JAN 4 2014
HISTORIC/POTENTIALLY LIFE-THREATENING COLD EXPECTED IN THE WAKE OF
WEEKEND WINTER STORM
HEAVY SYSTEM SNOW WILL GRADUALLY PUSH EAST OF THE AREA SUNDAY
NIGHT...WITH LAKE EFFECT SNOW EXPECTED BEHIND IT. STRONG WINDS MAY
INHIBIT INTENSE LES PRODUCTION BUT SUFFICIENT FORCING
SUPPORTS 1 TO 3 INCHES OF ADDITIONAL SNOWFALL ACROSS LAKE
EFFECT ZONES BY MONDAY NIGHT. ADDED BLOWING SNOW FOR THE ENTIRE CWA
SUN NIGHT THROUGH MONDAY AS WINDS WILL REMAIN GUSTY. MAY EVEN NEED
TO LOOK AT CONTINUING BLOWING SNOW THROUGH TUESDAY UNTIL WINDS
SUBSIDE.
THE MAIN CONCERN FOR THIS PERIOD WILL BE THE EXTREME COLD BEHIND THE
SYSTEM EARLY NEXT WEEK. TEMPERATURES WILL PLUMMET ON MONDAY AS A
FRIGID ARCTIC AIRMASS PLUNGES INTO THE GREAT LAKES REGION. 850
TEMPS WILL DIVE TO AROUND -30C...AND WITH LITTLE TO NO DIURNAL
CHANGE HIGH TEMPERATURES ARE NOT ANTICIPATED TO MAKE IT ABOVE -5F.
ACROSS THE SE CORNER OF THE CWA HIGHS WILL BE LUCKY TO REACH -10F.
OVERNIGHT LOWS BOTTOM OUT AROUND -10 TO -20 MONDAY NIGHT BEFORE
REBOUNDING TO 0 TO -5 TUESDAY. BONE CHILLING WINDS WILL CONTINUE
THROUGH THE EARLY PART OF THE WEEK...WITH GUSTS OF 25 TO 30 MPH SUN
NIGHT AND MONDAY DIMINISHING SLIGHTLY TO 15 TO 20 MPH BY TUESDAY.
THIS DANGEROUS COMBINATION OF NEAR ALL TIME RECORD COLD TEMPS AND
GUSTY WINDS WILL CREATE DANGEROUS WIND CHILLS RANGING FROM -30 TO
-40 DEGREES.
A REPRIEVE FROM THE COLD AND AN END TO THE LAKE EFFECT WILL COME BY
WEDNESDAY AS WINDS SUBSIDE AND TAKE A MORE SOUTHERLY TURN AHEAD OF
THE NEXT SYSTEM. CONTINUED WITH A CHANCE FOR SNOW WEDNESDAY THROUGH
THURSDAY WITH A WEAKER/LESS IMPRESSIVE WAVE. TEMPS WILL BE IN THE
UPPER TEENS/LOW 20S WEDNESDAY REACHING THE 30S BY THE END OF THE
WORK WEEK. MODELS ARE CURRENTLY SHOWING RELATIVELY BALMY MID TO
UPPER 30S THAWING OUT THE REGION THIS WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1229 PM EST SAT JAN 4 2014
GUSTY WINDS WILL LINGER AT KSBN AND MOVE IN OVER THE NEXT HOUR OR
2 AT KFWA AS APPROACH OF COLD FRONT ALLOWS FOR LIMITED MIXING OF
STRONGER...BUT SLOWLY WEAKENING LOW LEVEL WIND FIELD. AFTER SUNSET
WINDS SHOULD DROP BELOW 10 KTS WITH FOCUS THEN QUICKLY SHIFTING TO
PRECIP WITH THE FRONT. OBSERVATIONS ACROSS N ILLINOIS/SE WISCONISN
SHOWING LIGHT SNOW ALREADY FALLING AHEAD OF THE FRONT. THIS LINES
UP WELL WITH HI RES MODELS AND SHOULD EXPAND SE WITH TIME.
HOWEVER...IT LOOKS TO GET HUNG UP FOR A BIT NW OF KSBN WITH
ADDITIONAL FORCING MOVING IN DURING THE EVENING TO ALLOW FOR
EXPANSION OF THE SNOW SE. HAVE THEREFORE KEPT WITH SLOWER ARRIVAL
FOR NOW AT KSBN AND CLOSER TO 6Z AT KFWA. CONDITIONS AT BOTH SITES
WILL RAPIDLY DETERIORATE FROM THERE WITH IFR CONDITIONS AFTER 8Z
AT SBN (LATER FWA) AND LIFR LIKELY IN THE 14 TO 17Z RANGE AS THE
SFC LOW TRACKS NE TOWARDS THE AREA. LIFR CONDITIONS EXPECTED TO
PREVAIL EVEN THROUGH 00Z DUE TO SNOW AND EVENTUALLY ADDITION OF
BLSN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING FROM 1 AM SUNDAY TO 1 AM EST MONDAY FOR
INZ006>009-015>018-020-022>027-032>034.
WIND CHILL WARNING FROM 1 AM EST /MIDNIGHT CST/ MONDAY TO 8 PM
EST /7 PM CST/ TUESDAY FOR INZ003>009-012>018-020-022>027-
032>034.
WINTER STORM WARNING FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1
AM EST /MIDNIGHT CST/ MONDAY FOR INZ003>005-012>014.
MI...WINTER STORM WARNING FROM 1 AM SUNDAY TO 1 AM EST MONDAY FOR
MIZ080-081.
WIND CHILL WARNING FROM 1 AM MONDAY TO 8 PM EST TUESDAY FOR
MIZ077>081.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 AM EST MONDAY
FOR MIZ077>079.
OH...WINTER STORM WARNING FROM 1 AM SUNDAY TO 1 AM EST MONDAY FOR
OHZ001-002-004-005-015-016-024-025.
WIND CHILL WARNING FROM 1 AM MONDAY TO 8 PM EST TUESDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...T
SHORT TERM...FISHER
LONG TERM...KG
AVIATION...FISHER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 4, 5:02 AM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 502 AM EST SAT JAN 4 2014 INZ003>005-012>014-MIZ077>079-051015- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-BERRIEN- CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS 502 AM EST SAT JAN 4 2014 /402 AM CST SAT JAN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS MORNING WILL CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AND OPEN AREAS. WINDS WILL DIMINISH IN THE AFTERNOON BUT LIGHT SNOW WILL DEVELOP LATE WITH LIGHT ACCUMULATIONS POSSIBLE BY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING WITH 6 TO 9 INCHES OF SNOW EXPECTED ALONG WITH STRONG NORTHWEST WINDS. A WIND CHILL WARNING IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY FOR DEADLY WIND CHILLS. ACTUAL AIR TEMPERATURES WILL FALL TO BETWEEN 10 BELOW AND 20 BELOW ZERO FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. DEADLY WIND CHILLS BETWEEN 35 BELOW ZERO AND 45 BELOW ZERO WILL OCCUR. PLEASE REFER TO THE LATEST WSWIWX FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-051015- LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 502 AM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS MORNING WILL CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AND OPEN AREAS. WINDS WILL DIMINISH IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING WITH 8 TO 12 INCHES OF SNOW EXPECTED ALONG WITH STRONG NORTHWEST WINDS. A WIND CHILL WARNING IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY FOR DEADLY WIND CHILLS. ACTUAL AIR TEMPERATURES WILL FALL TO BETWEEN 10 BELOW AND 20 BELOW ZERO FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. DEADLY WIND CHILLS BETWEEN 35 BELOW ZERO AND 45 BELOW ZERO WILL OCCUR. PLEASE REFER TO THE LATEST WSWIWX FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 502 AM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON...SEE THE PRODUCT INDMWWIWX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WIND GUSTS ARE EXPECTED AGAIN BETWEEN SUNDAY AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:49 AM EST | Wind Chill Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 3 days |
| Jan 4, 4:49 AM EST | Winter Storm Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 59 hr |
| Jan 4, 10:52 AM EST | Small Craft Advisory | IWX | 5 hr | |
| Jan 4, 6:26 PM EST | Gale Watch | IWX | 11 hr | |
| Jan 4, 6:26 PM EST | Heavy Freezing Spray Watch | IWX | 11 hr |
Nearby
Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.